MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 HEMOSTAR; DIALYSIS CATHETER

C.R. BARD, INC. (BASD) -3006260740 HEMOSTAR; DIALYSIS CATHETER
Model Number 5833350
Medical Device Problem Codes Material Opacification (1426); Stretched (1601); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that approximately one year post catheter placement, the device allegedly had white opacification of the transparent part.There was no reported patient injury.
 
Additional Manufacturer Narrative
The device reported in this event was previously captured in report 3006260740-2022-00228 with unknown product information.This report is sent to capture the now known product information and will be reported separately from 3006260740-2022-00228.The lot number of the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation is currently underway.
 
Additional Manufacturer Narrative
H10: the device reported in this event was previously captured in report 3006260740-2022-00228 with unknown product information.This report is sent to capture the now known product information and will be reported separately from 3006260740-2022-00228.H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one 35cm hemostar d/l catheter was returned for evaluation.Gross visual, microscopic visual and functional evaluations were performed on the returned device.The investigation is confirmed for the reported material opacification issue as milky white opacification was noted on both the extension legs just proximal to the bifurcation.The investigation is also confirmed for the identified material protrusion and stretched issues as swelling was noted on both the extensions legs and further swelling was also noted on the catheter in the area between the bifurcation and the tissue cuff.Further, during functional evaluation, the both arterial and venous lumens were patent to infusion and aspiration without any issues.A definitive root cause could not be determined based upon the available information.Labeling review: a review of product labeling documentation (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4(expiry date: 11/2021), g3, h6(device, method).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
HEMOSTAR
Common Device Name
DIALYSIS CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key14119525
Report Number3006260740-2022-01342
Device Sequence Number11332112
Product Code MSD
UDI-Device Identifier00801741013362
UDI-Public(01)00801741013362
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
K051748
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model Number5833350
Device Catalogue Number5833350
Device Lot NumberREEQ3780
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/18/2022
Supplement Date Received by Manufacturer05/10/2022
Initial Report FDA Received Date04/15/2022
Supplement Report FDA Received Date05/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown